Necrosis in nose tip? (Photo)
Doctor Answers 5
Thank you for your question.
Necrosis after filler is rare, but is possible depending on the circumstances. In this area the circulation is usually quite good and the risk for necrosis is low. However, you are right, once it turns black, it's too late.
I would go back to the doctor who did the injection and ask for advice- it is difficult to assess this through a single picture. Also, taking photos of it every day will allow you to see how it changes (take them from the same angle and at the same time of day) so that you can objectively tell if it's getting worse before necrosis does begin.
Overall, as I said, necrosis is rare and I would think this is more likely a little bit of bruising and/or inflammatory response causing redness.
The risk factors that would make me MORE concerned for necrosis would be:
1. prior nasal surgery (rhinoplasty)
2. history of infection, healing problems
3. large volume of filler in a small space
4. If it was very white and then turned purple and black a few days later
5. medical problems that make healing more difficult
6. trauma to the nose
7. Use of steroids, medications, or nasal sprays (or illicit drugs) that cause restricted blood flow in the nose.
Hope that helps.
Complications of Filler
It is difficult to assess your injury to your nose from photos. Necrosis can be very painful. It is the result of complete loss of circulation to an area. It develops within hours to a day, it is not a delayed reaction. I advise you to have this evaluated by your treating physician and discuss your concerns.
Necrosis after filler in the nose tip?
Vascular anatomy of the nose is very complex, it has an extensive set of blood supply from branches of both external and internal carotid artery. The risk of accidental vascular occlusion resulting in blindness and skin necrosis is very high with nasal fillers especially in the tip of the nose compared to fillers in other areas. Some times necrosis may not be accompanied by pain and swelling at the time of injection, and delayed compression of vessels by product was proposed mechanism.
It is very difficult to make a diagnosis by looking at your photo. See an experienced cosmetic physician/surgeon as early as possible if you have any doubts.
Best Wishes. Dr. Shanthala
You might also like...
Filler in nose
I'm sorry for the inadequate response you were given by the nurse for your concerns. It is difficult from your photo to determine what the extent of the discoloration entails. However if you have concerns regarding injury to the treated area, you need get in and have this evaluated by the physician at the site where you were treated as soon as possible.
Dermal filler complication question
The photo you provide does not appear to show necrosis. Necrosis is quite painful as it is the result of complete loss of circulation to an area. It develops fairly quickly (within hours to a day), it is not a delayed reaction. The immediate response to threatened vascular flow in the setting of dermal filler involves- administering aspirin, topical nitrates, injecting the region with hyaluronidase, warm packs, manual massage and the immediate involvement of a plastic surgeon. I would not hang out in an E.R. waiting room, and they rarely have the hyaluronidase on hand unfortunately. It has a short shelf life (expiration date) and is fortunately rarely needed.
Lisa Vuich, MD
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.